MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382533
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes Perforation of Vessels (2135); Needle Stick/Puncture (2462); Insufficient Information (4580)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
We have received reports in regard to the bd insyte autoguard needles not retracting.The fda issued a recall, and we have identified an impacted ref # that was not included in the recall.Various reports that the needle did not retract fully and health providers were struck.Therapies being used on the patient at the time of the event that may have caused or contributed to the event: not applicable.
 
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.G.4.K201075; k251654 h.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Customer response on mar-30: can you please provide an exact date of event? (b)(6) 2026.What was the impact to the patient? iv/vein blew resulting in a missed iv attempt.The catheter tip is intact when withdrawn.The iv was preserved for evidence and given to chief nurse acute care.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photographs submitted for evaluation.Your report of a damaged catheter was confirmed; however, the root cause could not be determined from the three photographs that were provided for investigation.The photos showed material consistent with an insyte autoguard device.The needle was protruding through the catheter tubing, which may have affected the reported inability to retract the needle.This type of damage can occur from reinserting the needle into the catheter during the placement procedure.Without the physical sample, the root cause of the reported event could not be determined.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
Correction: upon further review it was determined that the annex e/f codes required update.Annex e/f 1 captures the inconclusive needlestick injury that was initially reported and in follow up indicated unknown if it occurred.Annex e/f 2 captures the reported blown vein reported related to the patient outcome.
 
Event or Problem Description
No additional information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24730799
Report Number1710034-2026-00350
Device Sequence Number18708575
Product Code FOZ
UDI-Device Identifier00382903825332
UDI-Public(01)00382903825332(17)280831(10)5267705
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382533
Device Lot Number5267705
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by ManufacturerNot provided
05/05/2026
05/05/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/14/2026
05/06/2026
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown